Streptokinase-induced subcapsular hematoma of the liver

S. M. Willis, S. R. Bailey

Research output: Contribution to journalArticle

11 Citations (Scopus)

Abstract

Complications with thrombolytic therapy have been shown to occur no more frequently than with conventional anticoagulant therapy. Hemorrhagic complications and allergic skin reactions are the most frequently encountered adverse effects. The vast majority of the associated bleeding complications have been related to invasive procedure and monitoring techniques. The administration of systemic streptokinase was complicated in one case by development of progressive abdominal pain and hypotension necessitating an emergency exploratory laparotomy. A ruptured subcapsular hematoma of the left lobe of the liver was found and successfully repaired. This case of visceral hemorrhage complicating streptokinase therapy was not related to previous abdominal trauma or invasive procedure.

Original languageEnglish (US)
Pages (from-to)2084-2085
Number of pages2
JournalArchives of Internal Medicine
Volume144
Issue number10
DOIs
StatePublished - 1984

Fingerprint

Streptokinase
Hematoma
Hemorrhage
Liver
Thrombolytic Therapy
Hypotension
Laparotomy
Anticoagulants
Abdominal Pain
Hypersensitivity
Emergencies
Skin
Wounds and Injuries
Therapeutics

ASJC Scopus subject areas

  • Internal Medicine

Cite this

Streptokinase-induced subcapsular hematoma of the liver. / Willis, S. M.; Bailey, S. R.

In: Archives of Internal Medicine, Vol. 144, No. 10, 1984, p. 2084-2085.

Research output: Contribution to journalArticle

@article{aedb2ddf47d24691a59bc0bf10235f62,
title = "Streptokinase-induced subcapsular hematoma of the liver",
abstract = "Complications with thrombolytic therapy have been shown to occur no more frequently than with conventional anticoagulant therapy. Hemorrhagic complications and allergic skin reactions are the most frequently encountered adverse effects. The vast majority of the associated bleeding complications have been related to invasive procedure and monitoring techniques. The administration of systemic streptokinase was complicated in one case by development of progressive abdominal pain and hypotension necessitating an emergency exploratory laparotomy. A ruptured subcapsular hematoma of the left lobe of the liver was found and successfully repaired. This case of visceral hemorrhage complicating streptokinase therapy was not related to previous abdominal trauma or invasive procedure.",
author = "Willis, {S. M.} and Bailey, {S. R.}",
year = "1984",
doi = "10.1001/archinte.144.10.2084",
language = "English (US)",
volume = "144",
pages = "2084--2085",
journal = "JAMA Internal Medicine",
issn = "2168-6106",
publisher = "American Medical Association",
number = "10",

}

TY - JOUR

T1 - Streptokinase-induced subcapsular hematoma of the liver

AU - Willis, S. M.

AU - Bailey, S. R.

PY - 1984

Y1 - 1984

N2 - Complications with thrombolytic therapy have been shown to occur no more frequently than with conventional anticoagulant therapy. Hemorrhagic complications and allergic skin reactions are the most frequently encountered adverse effects. The vast majority of the associated bleeding complications have been related to invasive procedure and monitoring techniques. The administration of systemic streptokinase was complicated in one case by development of progressive abdominal pain and hypotension necessitating an emergency exploratory laparotomy. A ruptured subcapsular hematoma of the left lobe of the liver was found and successfully repaired. This case of visceral hemorrhage complicating streptokinase therapy was not related to previous abdominal trauma or invasive procedure.

AB - Complications with thrombolytic therapy have been shown to occur no more frequently than with conventional anticoagulant therapy. Hemorrhagic complications and allergic skin reactions are the most frequently encountered adverse effects. The vast majority of the associated bleeding complications have been related to invasive procedure and monitoring techniques. The administration of systemic streptokinase was complicated in one case by development of progressive abdominal pain and hypotension necessitating an emergency exploratory laparotomy. A ruptured subcapsular hematoma of the left lobe of the liver was found and successfully repaired. This case of visceral hemorrhage complicating streptokinase therapy was not related to previous abdominal trauma or invasive procedure.

UR - http://www.scopus.com/inward/record.url?scp=0021228413&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0021228413&partnerID=8YFLogxK

U2 - 10.1001/archinte.144.10.2084

DO - 10.1001/archinte.144.10.2084

M3 - Article

C2 - 6486993

AN - SCOPUS:0021228413

VL - 144

SP - 2084

EP - 2085

JO - JAMA Internal Medicine

JF - JAMA Internal Medicine

SN - 2168-6106

IS - 10

ER -